welcome redditors!to snoo-finity ... and beyond!
Welcome to g8427's page.
Contributor score: 0
School:


Comments ...

 +0  (nbme22#23)

If some one can help me understand bc im a bit confused. I understand the thought process and I realized that this was an AR disease and I also got the 1/4 affected, 1/2 carrier and 1/4 unaffected. But I chose 0% bc I figured if it was an AR disease the 1 child already diseased was homozygous affected (1/4 affected). Which lead me to think that the other sister was either a carrier or not affected at all. Am I just over thinking this or am I not fully understanding whats going on?

rush  you have to think about each child individually, doesn't matter what the siblings have. The question states what are the odds of the child getting the disease. So regardless of the other siblings it still is Mom (1/2) dad (1/2) which makes it 1/4 AR
titanesxvi  But how do we know that the parents are heterozygous for the mutation
need_answers  we know that the parents have to be heterozygous Aa X Aa because on a 2x2 table, the only way the daughter could be homozygous for an AR is by having both parents be carriers (Aa) so the question was asking what are the chances the sister has the same alleles (aa) and there is only a 25% of having the same alleles.




Subcomments ...

submitted by sam1(0),

Thiazides can cause acute interstitial nephritis, a form of renal failure. Without the renal excretion of prolactin, it can build up in the serum and result in galactorrhea.

coccidioinmytitties  Sexual dysfunction [desire based = libido] can be due to drug side effects [antihypertensives], per first aid. Edition: 2018 Page: 551 Section: Psych Per, 1stAid's endocrine section: "excessive amounts of prolactin associated with ↓libido [324]. This goes together with our sexual dysfunction with "antihypertensives." Only logical synthesis I can think of: thiazide = ↑prolactin = ↓libido + galactorrhea. It would also make sense since we are dealing with an expected to be post-menopausal female [milk production would have to be due to exogenous source]. Dug into my lecture notes and found the following: beta-blockers and thiazides cause sexual dysfunction. I also like sam1's explanation. We're reaching here, but its the best I can do. +  
g8427  Mayo clinic shows clear or bloody nipple discharge as side affect of Thiazides. But doesnt state milky discharge. +